Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 336, NWS North Platte, NE

August 3, 2007Keya Paha County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2007, 6:57 PM CDT for Keya Paha County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2007, 6:57 PM CDT (23:57 UTC)
Expired
Aug 3, 2007, 7:45 PM CDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Keya Paha County, NE

The radar

The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 3:17 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 940 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
940 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 032357
SVRLBF
NEC103-040045-
/O.NEW.KLBF.SV.W.0336.070803T2357Z-070804T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT FRI AUG 3 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF SPRINGVIEW...

* UNTIL 745 PM CDT

* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 18
  MILES NORTHWEST OF NORTH RIVER TRIAL...OR ABOUT 16 MILES NORTHEAST
  OF VALENTINE...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF NORTH RIVER TRIAL BY 725 PM CDT...
  SPRINGVIEW AND 9 MILES NORTHWEST OF THOMAS CREEK STATE WILDLIFE
  MANAGEMENT AREA BY 745 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR NORTHWESTERN NEBRASKA.

LAT...LON 4298 10021 4284 10019 4279 10009 4277 9991
      4274 9977 4273 9962 4299 9955

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:41 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 3, 3:41 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT FRI AUG 3 2007

.DISCUSSION...
DEEP TROPICAL MOISTURE CONTINUES ACROSS THE FCST AREA THIS AFTN. THE
NAM12 INDICATES MOIST CONDITIONS WILL CONTINUE THROUGH MONDAY AND
THE GFS SHOWS MOIST CONDITIONS CONTINUING ACROSS THE CNTL PLAINS
THROUGH NEXT FRIDAY. NO LESS THAN 5 UPPER LEVEL DISTURBANCES WILL
MOVE THROUGH BETWEEN TONIGHT AND NEXT FRIDAY. THE ATMOSPHERE WILL BE
MOIST AND THERE IS NO REASON TO COMPLETELY DISCOUNT POPS. THE POP
FCST USES A BLEND OF THE NAM12 AND GFS THROUGH MONDAY AND A BLEND OF
THE HPC GUIDANCE AND GFS TUESDAY THROUGH FRIDAY. SO THERE IS A CHANCE
OF SHOWERS AND THUNDERSTORMS TONIGHT...SATURDAY NIGHT...SUNDAY
NIGHT...MONDAY NIGHT AND WEDNESDAY NIGHT. THE GFS EVEN SUGGESTS
ANOTHER SYSTEM MOVING THROUGH THURSDAY NIGHT BUT LATER FCSTS CAN ADD
ADDITIONAL RAIN CHANCES.

SEVERE WEATHER CONDITIONS TONIGHT ARE BEST ADDRESSED USING SWOMCD AS
TORNADO WATCH 561 IS IN EFFECT UNTIL 04Z.

IN THE EXTENDED FORECAST...THE GFS INDICATES THE UPPER LEVEL RIDGE
WILL SLOWLY MIGRATE EASTWARD PLACING NEBRASKA IN FAVORABLE UPPER
LEVEL WINDS...STEERING CURRENTS AND VERY RICH MOISTURE. THIS IS
TYPICAL FOR AUGUST BUT MOISTURE IS UNUSUALLY ABUNDANT THIS YEAR.

THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE
AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE
HAS BEEN TOO WARM THIS SUMMER. MOST HIGHS ARE EXPECTED IN THE UPPER
80S TO LOWER 90S IN THE VERY MOIST ENVIRONMENT.

&&

.AVIATION...
MIXED VFR...MVFR AND IFR CONDITIONS THIS EVENING ALONG ALL ROUTES.
SEVERE WEATHER POTENTIAL IS GREATEST NORTH WHERE TORNADO WATCH 561 IS
IN EFFECT. CONDITIONS DETERIORATE FURTHER AFTER MIDNIGHT AS FOG AND
STRATUS FILL IN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH 561 UNTIL 04Z.

&&

CDC
Hazardous weather outlook, Aug 3, 4:07 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT FRI AUG 3 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-042115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
407 PM CDT FRI AUG 3 2007 /307 PM MDT FRI AUG 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN
AND NORTH CENTRAL NEBRASKA...ESPECIALLY NORTH OF INTERSTATE 80.

WARM AND HUMID CONDITIONS WILL REMAIN THROUGH THE EVENING AND WILL
HELP TO DESTABILIZE THE ATMOSPHERE THIS EVENING. AS SEVERAL UPPER
LEVEL DISTURBANCES MOVE ACROSS THIS SAME AREA...THUNDERSTORMS WILL
CONTINUE TO DEVELOP ACROSS MUCH OF WESTERN AND NORTH CENTRAL
NEBRASKA. IN ADDITION...A WARM FRONT LOCATED ACROSS THE MIDDLE OF
THE STATE WILL HELP TO FOCUS THE THUNDERSTORM DEVELOPMENT.

STRONG LOW LEVEL WINDS WILL ALLOW FOR AN INCREASED RISK OF
TORNADOES ACROSS NORTH CENTRAL NEBRASKA THROUGH THE
EVENING...HOWEVER THE MAIN SEVERE WEATHER THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. IN ADDITION...VERY HEAVY RAINFALL IS
POSSIBLE WITH ANY OF THE STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WITH A SURFACE BOUNDARY OSCILLATING NORTH AND SOUTH ON THE CENTRAL
AND NORTHERN PLAINS...A FAIRLY ACTIVE PATTERN IS LIKELY TO
CONTINUE. ALTHOUGH THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE
LOCATION AND COVERAGE...THUNDERSTORMS ARE POSSIBLE NEARLY EVERY
DAY THROUGH THE MIDDLE OF NEXT WEEK. PRESENT INDICATIONS ARE THAT
THE NEXT SYSTEM WILL AFFECT SOUTHWEST NEBRASKA SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...NORTH OF A LINE FROM
OGALLALA TO NORTH PLATTE TO BARTLETT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, Aug 3, 3:23 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             15 NNE ELLSWORTH        42.26N 102.17W
08/03/2007  E1.00 INCH       SHERIDAN           NE   CO-OP OBSERVER

            COOPERATIVE OBSERVER REPORTS PEA TO QUARTER SIZE HAIL
            MIXED WITH HEAVY RAIN BUT VERY LITTLE WIND.

&&

JSWEET
Local storm report, Aug 3, 5:25 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM CDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             5 ESE ELLSWORTH         42.03N 102.20W
08/03/2007  E1.75 INCH       SHERIDAN           NE   PUBLIC

            HAIL OF VARYING SIZES FROM PEA TO GOLF BALL FELL EAST OF
            ELLSWORTH ACCOMPANIED BY HEAVY RAIN THAT REDUCED
            VISIBILITY TO LESS THAN 1000 FEET.

&&

JSWEET
Local storm report, Aug 3, 5:36 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             10 NNW HYANNIS          42.13N 101.84W
08/03/2007  E0.88 INCH       CHERRY             NE   PUBLIC

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:53 PM CDTTornado WarningLBFSheridan37 min
Aug 3, 3:23 PM CDTTornado WarningLBFCherry37 min
Aug 3, 5:00 PM CDTSevere Thunderstorm WarningLBFSheridan45 min
Aug 3, 5:24 PM CDTSevere Thunderstorm WarningLBFCherry18 min
Aug 3, 5:46 PM CDTTornado WarningLBFCherry59 min
Aug 3, 5:54 PM CDTSevere Thunderstorm WarningLBFGrant36 min
Aug 3, 6:06 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Grant39 min
Aug 3, 6:43 PM CDTTornado WarningLBFCherry32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.